Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 12, 2006, 5:55 PM CDT for Rush County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 5:55 PM CDT (22:55 UTC)
- Expired
- Jul 12, 2006, 6:31 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Rush County, KS
The radar
The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:05 PM CDT | HAIL 1 | 1 Ssw Rush Center, KS | |
| Jul 12, 6:09 PM CDT | HAIL 0.75 | Rush Center, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 122254 SVRDDC KSC165-130000- /O.NEW.KDDC.SV.W.0192.060712T2255Z-060713T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 555 PM CDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RUSH COUNTY IN CENTRAL KANSAS. * UNTIL 700 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF RUSH CENTER...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN RUSH COUNTY... RUSH CENTER... LA CROSSE... BISON... OTIS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3835 9950 3835 9911 3856 9904 3856 9939 $$ LACY
2 follow-up statements
000 WWUS53 KDDC 122312 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 611 PM CDT WED JUL 12 2006 KSC165-130000- /O.CON.KDDC.SV.W.0192.000000T0000Z-060713T0000Z/ RUSH KS- 611 PM CDT WED JUL 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN RUSH COUNTY... AT 609 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSH CENTER...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA CROSSE...TIMKEN...SHAFFER...BISON AND OTIS QUARTER SIZE HAIL WAS REPORTED 1 MILE SOUTH OF RUSH CENTER AT 605 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3835 9950 3835 9911 3856 9904 3856 9939 $$ LACY
000 WWUS53 KDDC 122331 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 631 PM CDT WED JUL 12 2006 KSC165-122341- /O.CAN.KDDC.SV.W.0192.000000T0000Z-060713T0000Z/ RUSH KS- 631 PM CDT WED JUL 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSH COUNTY IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3835 9950 3835 9911 3856 9904 3856 9939 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:01 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 3:01 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED JUL 12 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE THUNDERSTORMS CHANCES LATE THIS AFTERNOON INTO EARLY EVENING AND IF ANY SEVERE. WEAK FRONTAL BOUNDARY LAYING ACROSS CENTRAL KANSAS WILL BE THE FOCUS FOR A THUNDERSTORMS ALONG WITH A WEAK WAVE COMING OVER THE ROCKIES. SOME OF THESE THUNDERSTORMS MAY BE SEVERE, CAPES OVER 2000 J/KG WITH UP TO PENNY HAIL AND WIND GUSTS TO 60 MPH. ALTHOUGH THE LAYER WIND FIELDS ARE WEAK THE BEST POTENTIAL OF SEVERE WOULD BE WITH COLLAPSING PULSE SEVERE STORMS. HAVE ADDED SEVERE WORDING FOR DODGE CITY AND EAST. THUNDERSTORMS ARE AGAIN EXPECTED ON THURSDAY AFTERNOON WITH GOOD HEATING AND SURFACE CONVERGENCE IN THE FAR WEST. THINK THEY COULD START BY 3 OR 4 PM IN THE FAR NORTHWEST THEN SPREAD EASTWARD OVERNIGHT. A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY WITH GOOD MOISTURE IN PLACE. TONIGHT LOWS IN THE UPPER 60S TO AROUND 70 LOOK GOOD WITH HIGHS IN THE MID TO UPPER 90S. THEN ON FRIDAY THINK SLIGHTLY COOLER IN THE NORTHEAST BEHIND THE CONVECTIVE SYSTEM WITH SOME EASTERLY WINDS. STILL IN THE MID 90S NORTH TO NEAR 100 WEST LOOK GOOD. DAYS 3-7... NOT MUCH MORE TO SAY FOR THE EXTENDED BESIDES HOT. ALL MODELS AGREE ON DEVELOPING TYPICAL MID-SUMMER RIDGE ACROSS WESTERN TWO-THIRDS OF CONUS WITH PLENTY OF HOT TEMPERATURES TO GO WITH IT. SHOULD SEE HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 105 FOR MUCH OF THE PERIOD. NO REAL CHANCE FOR MUCH IN THE WAY OF PRECIPITATION DURING THE PERIOD EITHER. THE BEST HOPE IS ONCE A DECENT LEE TROUGH DEVELOPS OUT WEST THAT AN ISOLATED STORM MAY DEVELOP IN THE LATE AFTERNOON BUT WITH 40-50 DEGREE T-TD SPREADS...MOST STORMS WILL NOT LIKELY PRODUCE MUCH RAIN AND NOT EVEN WORTH A MENTION IN THE FORECAST AT THIS TIME. 8-10 DAY OUTLOOK WILL REMAIN THE SAME WITH RIDGE REMAINING OVER AREA KEEPING TEMPERATURES HOT WITH LITTLE IN THE WAY OF PRECIPITATION UNLESS SOME MONSOONAL MOISTURE CAN MAKE IT UP THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 40 10 40 0 GCK 68 98 69 97 / 30 30 40 0 EHA 68 98 68 99 / 20 30 40 0 LBL 68 98 68 98 / 20 20 40 0 HYS 70 97 71 96 / 50 20 40 10 P28 72 98 73 98 / 50 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/28
Hazardous weather outlook, Jul 12, 5:45 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 545 AM CDT WED JUL 12 2006 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 545 AM CDT (445 AM MDT) WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT MUCH LIKE YESTERDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS THIS AFTERNOON AND MOVE SLOWLY EASTWARD OVERNIGHT. A FEW OF THESE STORMS COULD PRODUCE SOME HAIL OF AN INCH OR LESS IN SIZE AND WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING HAIL OF AN INCH OR LESS IN SIZE AND WINDS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. SPOTTERS MAY BE NEEDED AGAIN TOMORROW AFTERNOON AND NIGHT. JOHNSON
In the hours before
Special weather statement, Jul 12, 3:06 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT WED JUL 12 2006 KSZ031-122045- ELLIS- 306 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF EMMERAM...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN ELLIS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3893 9942 3894 9904 3913 9904 3913 9946 LACY
Local storm report, Jul 12, 3:21 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 NW BURDETT 38.21N 99.55W
07/12/2006 E0.88 INCH PAWNEE KS PUBLIC
&&
26Local storm report, Jul 12, 4:00 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 SE CATHERINE 38.91N 99.19W
07/12/2006 M0.75 INCH ELLIS KS PUBLIC
0348 PM HAIL 3 S CATHERINE 38.89N 99.22W
07/12/2006 M0.88 INCH ELLIS KS PUBLIC
&&
06Local storm report, Jul 12, 4:18 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
418 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL VICTORIA 38.85N 99.15W
07/12/2006 E0.75 INCH ELLIS KS TRAINED SPOTTER
1.32 INCHES OF RAIN CAME WITH THIS EVENT
&&
MBLocal storm report, Jul 12, 4:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 4 E VICTORIA 38.85N 99.07W
07/12/2006 E0.75 INCH ELLIS KS PUBLIC
&&
06Local storm report, Jul 12, 4:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 SSE VICTORIA 38.77N 99.10W
07/12/2006 M0.75 INCH ELLIS KS PUBLIC
&&
06The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 44 min |
| Jul 11, 7:58 PM CDT | Special Weather Statement | DDC | Scott | 62 min |
| Jul 11, 8:35 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 55 min |
| Jul 11, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 57 min |
| Jul 12, 2:57 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 48 min |
| Jul 12, 3:06 PM CDT | Special Weather Statement | DDC | Ellis | 39 min |
| Jul 12, 3:31 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 44 min |
| Jul 12, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 37 min |
| Jul 12, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 55 min |
| Jul 12, 6:15 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.